Thunderstorm Wind, Cambria
- When
- July 10, 7:15 PM EST
- Where
- Cambria County, South Fork
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.367, -78.800
Trees were reported down in Conemaugh Township.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jul 10, 1:25 PM EST, 5 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 225 PM EDT THU JUL 10 2003 CURRENT SFC ANALYSIS SHOWS 1003MB OCCLUDED LOW OVER WESTERN LAKE MICHIGAN WITH COLD FRONT SW INTO NORTHEAST OKLAHOMA..AND WARM FRONT EXTENDING SOUTHEASTWARD INTO PENNSYLVANIA THEN TO JUST SOUTH OF WASH DC THEN EASTWARD INTO THE ATLANTIC. 1019 SFC HIGH OVER NEW ENGLAND WITH PRESSURES AROUND 1012 MB OVER CENTRAL VIRGINIA. PRESSURE GRADIENT OVER NORTHEAST SUPPORTS EASTERLY FLOW WHICH IS OBSERVED...AND AS IS USUALLY THE CASE WITH EASTERLY FLOW...LOTS OF LOW CLOUDS AND COOL TEMPS ACROSS THE CWA TODAY. SOME BREAKS SHOW UP ON SAT PICS OVER SOMERSET AND CAMBRIA COUNTY. BIG WEATHER MAKER IS THE PREVIOUSLY MENTIONED LOW PRESSURE SYSTEM THAT THE MODELS DEEPEN AND SLOWLY MOVE NORTHEAST OVER THE NEXT 24 HOURS. LOW PRESSURE SYSTEM WILL DRAG FRONT THROUGH AREA TONIGHT AND TOMORROW. AHEAD OF FRONT SHOWERS AND SOME THUNDER IS EXPECTED. THIS IS CLASSIC CASE FOR SEVERE WEATHER ACROSS PA...BUT TIMING OF FRONT (EARLY MORNING) AND COOL OCEANIC AIR IN PLACE DONT FAVOR SEVERE WEATHER. SOME STRONGER STORMS COULD DEVELOP WELL WEST OF CWA AND MAKE IT TO WESTERN ZONES BEFORE WEAKENING OVERNIGHT. WILL HAVE TO MONITOR. FRONT LOOKS TO BE THROUGH MOST AREAS BY 18Z TOMORROW. GFS SHOWS POST FRONTAL DRY SLOT FOR TOMORROW BUT RIGHT REAR QUADRANT OF JET MAX REMAINS OVER NORTHWEST AREAS SO WILL LEAVE CHANCE POPS ACROSS NORTHWEST MOUNTAINS. THIS IS SUPPORTED BY 12Z ETA. SATURDAY LOOKING MUCH MORE CLOUDY AS SHORTWAVE OR SECONDARY FRONT SWINGS THROUGH. MODELS ALSO SHOW COLD POOL AND CYCLONIC FLOW AT 850MB. GFS MOS HAS 30-40 POPS ACROSS NORTHWEST FOR SATURDAY. 12Z ETA ALSO SHOWS INSTABILITY RW ACROSS MOUNTAINS. SUNDAY LOOKS FAIR. INVERTED TROUGH ALONG COAST MAY LEAD TO SOME RW/TRW OVER SOUTHEAST ON MONDAY. HEAT AND HUMIDITY RETURN FOR MIDWEEK WITH MAYBE ANOTHER FRONT BY NEXT THURSDAY. .CTP...NONE. DIRIENZO
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-101115- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 508 AM EDT THU JUL 10 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY A STORM SYSTEM TRACKING TO OUR NORTH THROUGH THE GREAT LAKES WILL PUSH A WARM FRONT INTO WESTERN PENNSYLVANIA LATE TODAY. THUNDERSTORMS WILL FORM IN THE VICINITY OF THIS FRONT...AND A FEW OF THESE STORMS COULD PRODUCE SEVERE WEATHER OVER THE NORTHWEST CORNER OF THE STATE IN THE FORM OF ISOLATED DAMAGING WINDS GUSTS OR LARGE HAIL. .DAYS TWO THROUGH SEVEN... A COLD FRONT WILL SWEEP THROUGH CENTRAL PENNSYLVANIA FRIDAY MORNING...ACCOMPANIED BY SHOWERS AND THUNDERSTORMS. A FEW THUNDERSTORMS COULD BECOME SEVERE AROUND MIDDAY OVER AREAS SOUTH AND EAST OF HARRISBURG. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
PAZ024-025-033-034-110200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 351 PM EDT THU JUL 10 2003 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING FOR THE FOLLOWING COUNTIES IN CENTRAL PENNSYLVANIA... BEDFORD...BLAIR...CAMBRIA AND SOMERSET. A SEVERE THUNDERSTORM WATCH MEANS THAT SEVERE THUNDERSTORMS ARE POSSIBLE IN AND CLOSE TO THE WATCH AREA...PRODUCING DAMAGING WINDS..LARGE HAIL..AND FREQUENT LIGHTNING. STAY TUNED TO NOAA WEATHER RADIO AND OTHER MEDIA FOR FURTHER DETAILS OR UPDATES. DEVOIR
The State College radar (KCCX), 91 km away, was scanning. The volume nearest the first event began at 00:14 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees were reported down in Conemaugh Township.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2003Every state in 2003This day in weather historyWarnings in Pennsylvania, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5367381.